Research presentation

Lionel Lang

Research presentation

Lionel Lang

Senior lecturer

Research subject: Mathematics

I am an associate professor of mathematics at the University of Gävle. My research focuses on the connections between algebraic geometry and tropical geometry. I work on tropical compactifications of moduli space and their application to classical problems such as:

  • the computation of Galois groups and more generally monodromy groups of algebraic families
  • the Severi problem on toric surfaces


I am also interested in the study of (mathematical) amoebas from the point of view of topology, singularity theory and symplectic geometry.

Before coming to Gävle, I was a post-doc and then a non-tenured assistant professor at Stockholm University, from 2017 to 2020. Before that, I was a post-doc at Uppsala University, from 2015 to 2017. I received my PhD from the university of Geneva, Switzerland, in December 2014. My advisor was Professor Grigory Mikhalkin.

CURRENT RESEARCH

READ MORE ABOUT


Articles


Scholarly articles, refereed

Esterov, A. & Lang, L. (2020). Braid monodromy of univariate fewnomials. Geometry and Topology. [Accepted] [More information]
Lang, L. (2020). Harmonic tropical morphisms and approximation. Mathematische Annalen, 377 (1-2), 379-419. 10.1007/s00208-020-01971-0 [More information]
Lang, L. (2020). Monodromy of rational curves on toric surfaces. Journal of Topology, 13 (4), 1658-1681. 10.1112/topo.12171 [More information]
Lang, L. (2019). Amoebas of curves and the Lyashko-Looijenga map. Journal of the London Mathematical Society, 100 (1), 301-322. 10.1112/jlms.12214 [More information]
Lang, L., Shapiro, B. & Shustin, E. (2019). On the number of intersection points of the contour of an amoeba with a line. Indiana University Mathematics Journal. [Accepted] External link [More information]
Crétois, R. & Lang, L. (2019). The vanishing cycles of curves in toric surfaces II. Journal of Topology and Analysis (JTA), 11 (04), 909-927. 10.1142/S1793525319500353 [More information]
Cretois, R. & Lang, L. (2018). The vanishing cycles of curves in toric surfaces I. Compositio Mathematica, 154 (8), 1659-1697. 10.1112/S0010437X18007200 [More information]
Published by: Camilla Haglund Page responsible: Gunilla Mårtensson Updated: 2021-01-20
Högskolan i Gävle
www.hig.se
Box 801 76 GÄVLE
026-64 85 00 (växel)